Alert archive / California / Wind Advisories in 2022
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 12, 2022, 12:38 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 13, 2022, 11:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2022, 12:38 PM PST (20:38 UTC)
- In effect from
- Mar 13, 2022, 11:00 AM PDT
- Expired
- Mar 14, 2022, 1:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4181 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783 WWUS76 KSGX 122038 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1238 PM PST Sat Mar 12 2022 CAZ055-060-130445- /O.NEW.KSGX.WI.Y.0023.220313T1800Z-220314T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 1238 PM PST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 11 AM to 9 PM Sunday. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ CAZ056-058-061-062-065-130445- /O.NEW.KSGX.WI.Y.0023.220313T1800Z-220314T0800Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1238 PM PST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 1 AM MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph, strongest on I-10 through the San Gorgonio Pass into the northern Coachella Valley. * WHERE...Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 11 AM Sunday to 1 AM Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ Moede
5 follow-up statements
364 WWUS76 KSGX 130541 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 941 PM PST Sat Mar 12 2022 CAZ055-060-131400- /O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 941 PM PST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * WHEN...From 11 AM to 9 PM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-131400- /O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0800Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 941 PM PST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 1 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected, strongest on I-10 through the San Gorgonio Pass into the northern Coachella Valley. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From 11 AM Sunday to 1 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ jmb For more information from the National Weather Service visit http://weather.gov/sandiego
982 WWUS76 KSGX 131215 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 515 AM PDT Sun Mar 13 2022 CAZ055-060-132100- /O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 515 AM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts to 45 to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. Strongest near the desert slopes. * WHEN...From 11 AM to 9 PM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for high profile vehicles. Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-132100- /O.CON.KSGX.WI.Y.0023.220313T1800Z-220314T0800Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 515 AM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 1 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected, strongest on I-10 through the San Gorgonio Pass into the northern Coachella Valley. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...From 11 AM Sunday to 1 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
549 WWUS76 KSGX 132009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 109 PM PDT Sun Mar 13 2022 CAZ055-060-140400- /O.CON.KSGX.WI.Y.0023.000000T0000Z-220314T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 109 PM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts to 45 to 55 mph. * WHERE...Apple and Lucerne Valleys and San Bernardino County Mountains. * IMPACTS...Blowing dust and sand reducing visibility at times. Difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-061-062-065-140415- /O.CON.KSGX.WI.Y.0023.000000T0000Z-220314T0800Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 109 PM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph, strongest on I-10 through the San Gorgonio Pass into the northern Coachella Valley. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * IMPACTS...Blowing dust and sand reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
119 WWUS76 KSGX 140401 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 901 PM PDT Sun Mar 13 2022 CAZ055-060-140515- /O.EXP.KSGX.WI.Y.0023.000000T0000Z-220314T0400Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, and Apple Valley 901 PM PDT Sun Mar 13 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The gusty west winds will gradually diminish late this evening. $$ CAZ056-058-061-062-065-140800- /O.CON.KSGX.WI.Y.0023.000000T0000Z-220314T0800Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 901 PM PDT Sun Mar 13 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT MONDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph, strongest on I-10 through the San Gorgonio Pass into the northern Coachella Valley. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains and San Diego County Mountains. * WHEN...Through 1 AM Monday. Winds will gradually diminish after midnight. * IMPACTS...Blowing dust and sand locally reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
917 WWUS76 KSGX 140757 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1257 AM PDT Mon Mar 14 2022 CAZ056-058-061-062-065-140900- /O.EXP.KSGX.WI.Y.0023.000000T0000Z-220314T0800Z/ Riverside County Mountains-San Diego County Mountains- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1257 AM PDT Mon Mar 14 2022 ...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING... Winds are expected to remain below Advisory criteria through this morning. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 9:40 AM PST, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 12, 9:40 AM PST, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service San Diego CA 940 AM PST Sat Mar 12 2022 .SYNOPSIS... Sunny and mild today with light winds and high pressure aloft over the Southwest. Sunday will be cooler west of the mountains as onshore flow increases and the marine layer deepens. Strong west winds will impact the mountains and deserts Sunday afternoon. Monday will be warmer with lighter winds with high pressure aloft. Tuesday through Friday will be dry with mild days and cool nights. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... The day dawned clear with temperatures west of the mountains ranging from the upper 20s in the lowest valleys where the coldest air settles, to the mid 50s in the higher terrain. San Pasqual Valley (el 255 ft) bottomed out at 29 degrees, but just a few miles away at Highland Valley West (el 1,139 ft) the low was 55. One of the coldest spots in SoCal was Big Bear Airport with a low of 21. This afternoon will be sunny and mild with weak ridging aloft. Onshore pressure gradients strengthen tonight and Sunday as a trough treks inland across central California. This will bring cooler weather west of the mountains, and also bring low clouds and fog back to the coastal waters and the coastal zones. While it will be a little cooler west of the mountains Sunday, mountain highs will be about the same as today, and the Lower Deserts will be about five degrees warmer. Precipiation with this trough will remain well to our north, and its biggest impact in our area will be the strong west winds in the mountains and deserts Sunday. The trough passes Sunday night and winds turn back offshore Monday which will be a warmer day in all areas, most notable west of the mountains where downslope compressional flow will contribute to the warming. On Tuesday another Pacific trough moves inland across the West that will once again increase onshore flow Tuesday night and Wednesday for coastal cooling and marine layer clouds near the coast. Dry northwest flow aloft will bring dry, mild weather Thursday and Friday. Our next best chance for precipitation will be Saturday night and Sunday when the model ensembles suggest a trough deep enough for a meaningful chance for showers. && .AVIATION... 121700Z...Clear skies with unrestricted vis will prevail through this evening. At the coast, patchy low clouds and fog are possible 12Z-18Z Sunday, possibly reaching KSAN and KCRQ, but confidence remains rather low, especially with development of an cigs, cloud base height and visibility. Local vis could be below 3 miles in BR/FG, with local BKN cloud bases likely at/below 700 feet MSL. && .MARINE... Breezy northwest wind gusts of 20 to 25 knots are expected at times this evening through Sunday evening, mainly in the outer waters near San Clemente Island. Otherwise, no hazardous marine conditions are expected through next Wednesday. && .SKYWARN... Skywarn activation will not be needed this weekend. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE...Maxwell
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.